Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 18, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 17, 2015, 4:49 AM CDT for Bourbon County, Kansas. It took effect at May 17, 2015, 9:28 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- May 17, 2015, 4:49 AM CDT (09:49 UTC)
- In effect from
- May 17, 2015, 9:28 AM CDT
- Expired
- May 18, 2015, 8:22 PM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Bourbon County, KS
The radar
The Pleasant Hill radar (KEAX), 98 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Fulton (FTNK1). The gauge peaked at 22.34 ft at May 18, 2015, 12:00 AM CDT.
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
410
WGUS43 KSGF 170949
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
449 AM CDT SUN MAY 17 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Kansas...Missouri...
Little Osage River at Fulton affecting Bourbon County.
Little Osage River near Horton affecting Vernon County.
Marmaton River near Nevada affecting Vernon County.
.Heavy rainfall overnight of 1 to 2 inches will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-172149-
/O.NEW.KSGF.FL.W.0018.150517T1428Z-150519T0122Z/
/FTNK1.2.ER.150517T1428Z.150517T1800Z.150518T0122Z.NO/
549 AM EDT SUN MAY 17 2015
* From this morning...until further notice.
...For the Little Osage River at Fulton...
* At 4:15 AM Sunday The stage was 13.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 29.1 feet by this afternoon.
The river will fall below flood stage by this evening.
* Impact...At 30.0 feet...Major flooding begins at the gage site.
Flood waters reach the bottom of Old Highway 69 bridge at the gage
site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Fulton 22 13.5 Sun 04 AM 8.7 5.5 5.3
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-172149-
/O.NEW.KSGF.FL.W.0019.150518T2034Z-150522T0515Z/
/HTNM7.1.ER.150518T2034Z.150520T0000Z.150521T0515Z.NO/
549 AM EDT SUN MAY 17 2015
* From Monday afternoon...until further notice.
...For the Little Osage River near Horton...
* At 3:45 AM Sunday The stage was 32.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
afternoon and continue to rise to near 44.4 feet by Tuesday
evening. The river will fall below flood stage by early Thursday
morning.
* Impact...At 45.0 feet...Moderate flooding begins at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 32.3 Sun 04 AM 39.9 43.0 44.1
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-172149-
/O.NEW.KSGF.FL.W.0020.150518T0920Z-150521T1654Z/
/NVDM7.1.ER.150518T0920Z.150519T1800Z.150520T1654Z.NO/
549 AM EDT SUN MAY 17 2015
* From late tonight...until further notice.
...For the Marmaton River near Nevada...
* At 3:45 AM Sunday The stage was 8.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by early tomorrow
and continue to rise to near 22.4 feet by Tuesday early afternoon.
The river will fall below flood stage by late Wednesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 8.3 Sun 04 AM 20.4 22.3 20.9
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
Raberding2 follow-up statements
886
WGUS83 KSGF 171359
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
859 AM CDT SUN MAY 17 2015
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Little Osage River at Fulton affecting Bourbon County
Little Osage River near Horton affecting Vernon County
Marmaton River near Nevada affecting Vernon County
.Heavy rainfall of 1 to 2 inches through the overnight hours will
cause river levels to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-180459-
/O.EXT.KSGF.FL.W.0018.150517T1552Z-150518T1835Z/
/FTNK1.1.ER.150517T1552Z.150517T1800Z.150517T1835Z.NO/
859 AM CDT SUN MAY 17 2015
...For the Little Osage River at Fulton...
* At 8:45 AM Sunday The stage was 20.6 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this morning and continue
to rise to near 23.4 feet by this afternoon. The river will fall
below flood stage by this afternoon.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Fulton 22 20.6 Sun 09 AM 7.7 5.3 5.1
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
MOC217-180459-
/O.EXT.KSGF.FL.W.0019.150518T1800Z-150520T2229Z/
/HTNM7.1.ER.150518T1800Z.150519T0600Z.150519T2229Z.NO/
859 AM CDT SUN MAY 17 2015
...For the Little Osage River near Horton...
* At 8:45 AM Sunday The stage was 37.3 feet.
* Flood stage is 41.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow early afternoon and
continue to rise to near 41.8 feet by early Tuesday morning. The
river will fall below flood stage by Tuesday afternoon.
* Impact...At 41.0 feet...Minor flooding affects low lying areas near
the gage site and farmland along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Horton 41 37.3 Sun 09 AM 40.3 41.5 39.3
&&
LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455
$$
MOC217-180459-
/O.EXT.KSGF.FL.W.0020.150518T1400Z-150521T1000Z/
/NVDM7.1.ER.150518T1400Z.150519T1200Z.150520T1000Z.NO/
859 AM CDT SUN MAY 17 2015
...For the Marmaton River near Nevada...
* At 8:45 AM Sunday The stage was 15.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow late morning and
continue to rise to near 21.7 feet by Tuesday morning. The river
will fall below flood stage by Wednesday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of
Nevada at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Marmaton River Basin
Nevada 20 15.2 Sun 09 AM 19.8 21.7 19.7
&&
LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438
$$
Raberding604
WGUS83 KSGF 171745
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT SUN MAY 17 2015
...The Flood Warning is cancelled for the following rivers in
Kansas...
Little Osage River at Fulton affecting Bourbon County
.Heavy rainfall of 1 to 2 inches last night have caused river levels to
rise. However, the river is expected to crest just below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
KSC011-171815-
/O.CAN.KSGF.FL.W.0018.000000T0000Z-150518T1835Z/
/FTNK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1245 PM CDT SUN MAY 17 2015
The Flood Warning has been cancelled for The Little Osage River at
Fulton
* At 12:15 PM Sunday The stage was 21.6 feet.
* Flood stage is 22.0 feet.
* Forecast...The river will crest below flood stage at 21.9 feet this
afternoon.
* Impact...At 22.0 feet...Minor flooding begins at the gage site.
Flood waters mainly affect farmland along the Little Osage River
Basin between the gage site and Highway 31 west of Fulton.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Little Osage River Basin
Fulton 22 21.6 Sun 12 PM 7.7 5.3 5.1
&&
LAT...LON 3802 9462 3789 9462 3800 9476 3804 9477
$$
RaberdingWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 17, 3:47 AM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 17, 3:47 AM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
347 AM CDT Sun May 17 2015
.SHORT TERM...(Today and Tonight)
It was an active night over extreme southeast Kansas and the
Missouri Ozarks. A squall line of thunderstorms swept across the
entire area, bringing heavy rain to some locations, and severe
weather to other areas.
For today, there is a chance for additional storms as the Ozarks
airmass destabilizes. The best chances for severe storms will be
along and east of Table Rock Lake to Warsaw Missouri. Large hail
and damaging wind gusts will be the primary hazards in some of the
more intense storms.
.LONG TERM...(Monday through Saturday)
On Monday a cold front surges across southern Missouri bringing
cooler and drier weather through at least Tuesday evening. By
Tuesday night into Wednesday, a warm front approaches from the
south. An airmass loaded in Gulf moisture will override this
feature causing showers and thunderstorms to spread across the
Ozarks.
By Thursday morning this activity will end giving way to dry
conditions on Thursday and Friday.
Stormy weather is becoming more likely during the Memorial Day
Weekend.
&&
.AVIATION...(For the 06Z TAFS through 06Z Sunday Night)
Issued at 1224 AM CDT SUN MAY 17 2015
A line of thunderstorms will push across southern Missouri tonight
bringing gusty winds and IFR conditions. Conditions will then
improve late tonight with mainly VFR conditions then expected into
Sunday and Sunday evening. Surface winds will be brisk and gusty
out of the south to southwest through Sunday before diminishing by
sunset.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH until 7 AM CDT this morning FOR MOZ093-094-
101>103.
KS...NONE.
&&
SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...SchaumannHazardous weather outlook, May 17, 4:37 AM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 437 AM CDT SUN MAY 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180945- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 437 AM CDT SUN MAY 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON FOR AREAS ALONG AND SOUTH OF A LINE FROM TABLE ROCK LAKE TO WARSAW. LARGE HAIL UP TO THE SIZE OF QUARTERS...AND DAMAGING WIND GUSTS UP TO 60 MPH WILL BE THE MAIN HAZARDS WITH TODAY'S STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT...AND AGAIN HEADING INTO MEMORIAL DAY WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) CRAMER
In the hours before
Local storm report, May 17, 2:22 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
222 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND GST 2 SW BOLIVAR 37.59N 93.43W
05/17/2015 E80 MPH POLK MO TRAINED SPOTTER
SPOTTER ESTIMATED 70-80MPH WIND GUST NEAR BOLIVAR.
&&
RFRYELocal storm report, May 17, 2:36 AM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
236 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM TSTM WND DMG 6 ESE HUMANSVILLE 37.76N 93.49W
05/17/2015 POLK MO EMERGENCY MNGR
TREES DOWN ON HIGHWAY O NORTH OF BOLIVAR.
&&
RFRYELocal storm report, May 17, 3:03 AM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG WILLARD 37.31N 93.43W
05/17/2015 GREENE MO FIRE DEPT/RESCUE
TREES DOWN IN WILLARD AT HWY AB/112 AS WELL AS
HWY101/106. TREES REPORTED TO BE AT LEAST 3 FT IN
DIAMETER.
&&
RFRYELocal storm report, May 17, 3:24 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
324 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM TSTM WND DMG SENECA 36.84N 94.61W
05/17/2015 NEWTON MO EMERGENCY MNGR
SEVERE THUNDERSTORM WIND GUSTS DAMAGED TREES AND POWER
LINES.
0129 AM TSTM WND DMG E SARCOXIE 37.07N 94.12W
05/17/2015 JASPER MO LAW ENFORCEMENT
POWERLINES DOWN EAST OF SARCOXIE.
0204 AM TSTM WND DMG 3 NW REPUBLIC 37.15N 93.52W
05/17/2015 GREENE MO EMERGENCY MNGR
TREES DOWN. ONE POWERLINE REPORTED DOWN.
&&
DSALocal storm report, May 17, 3:29 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM TSTM WND GST CAMDENTON 38.01N 92.74W
05/17/2015 M58 MPH CAMDEN MO AWOS
&&
RABERDINGLocal storm report, May 17, 3:40 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 AM CDT SUN MAY 17 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM TSTM WND DMG 3 WNW NEOSHO 36.89N 94.42W
05/17/2015 NEWTON MO LAW ENFORCEMENT
SEVERAL HOMES DAMAGED ON 14000 BLOCK OF HERON DRIVE.
DAMAGE TO ROOFS, WINDOWS BLOWN OUT OF HOMES, TREES DOWN
AND DETACHED GARAGES HEAVILY DAMAGED.
&&
RABERDINGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 11:02 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Crawford | 43 min |
| May 16, 11:35 PM CDT | Severe Thunderstorm Warning | SGF | Bourbon, Cherokee, Crawford | 55 min |
| May 17, 12:38 AM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 37 min |
| May 17, 12:52 AM CDT | Tornado Warning | SGF | Cherokee | 23 min |
| May 17, 1:34 AM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| May 17, 3:35 AM CDT | Flash Flood Warning | SGF | Bourbon, Crawford | 4 hr |
| May 17, 6:03 PM CDT | Areal Flood Warning | SGF | Cherokee | 42 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.